MAUDE Adverse Event Report: EMBECTA MEDICAL I LLC BD SAFETYGLIDE; PISTON SYRINGE

EMBECTA MEDICAL I LLC BD SAFETYGLIDE; PISTON SYRINGE
Catalog Number 303327
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe safetyglide 1ml w/ndl 27x3/8 ib had foreign matter.The following information was provided by the initial reporter: material # 303327 batch # unknown verbatim: rcc received a complaint via phone.Pir attached.Piece of plastic type material in syringe.Discovered when drawing up medication.No harm, did not leave pharmacy, identified by pharmacy technician product description bd safetyglide 1ml syringe 27g 3/8' grey cap ref#303327.
 
Event or Problem Description
Samples.
 
Additional Manufacturer Narrative
One opened syringe and two unopened mat# 303327 were received and tested by our quality team with the customer's complaint of foreign matter.The complaint was immediately verified upon initial visual inspection due to a transparent blob in the opened syringe's barrel.An attempt was made to draw water into the syringe but the material inside syringe was temporarily clogging the syringe.The barrel was cut open and the substance was extracted.The foreign matter was quickly realized to be solvent (or glue) that had been improperly applied in excess during production.This is the root cause of this failure- operator error during the assembly of needle to barrel and subsequent quality control oversight in allowing the syringe to reach consumer.The 2 unopened syringes had no issues and performed as intended.No corrective actions are necessary at this time due to the manufacture plant having shut down since the production of this syringe.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue.

Brand Name
BD SAFETYGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
EMBECTA MEDICAL I LLC
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
EMBECTA MEDICAL I LLC
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23526202
Report Number2243072-2025-01386
Device Sequence Number10026967
Product Code FMF
UDI-Device Identifier00382903033270
UDI-Public(01)00382903033270
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303327
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown